Alert archive / Alabama / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at May 11, 2007, 2:25 PM CDT for Limestone County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 11, 2007, 2:25 PM CDT (19:25 UTC)
- Expired
- May 11, 2007, 4:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Huntsville, AL
- Area
- Whole counties
County Limestone County, AL
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 302 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 111925 FFWHUN ALC083-112130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 225 PM CDT FRI MAY 11 2007 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA... * UNTIL 430 PM CDT * AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. AN AUTOMATED RAIN GAUGE IN ATHENS REPORTED 0.65 INCH OF RAIN IN JUST 15 MINUTES AND NEARLY AN INCH OF RAIN IN HALF AN HOUR. ADDITIONAL RAINFALL OF UP TO AN INCH IS LIKELY BEFORE THE RAIN ENDS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATHENS DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3494 8714 3479 8723 3457 8686 3486 8677 $$ JE
2 follow-up statements
000 WGUS74 KHUN 112015 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 315 PM CDT FRI MAY 11 2007 ALC083-112130- LIMESTONE AL- 315 PM CDT FRI MAY 11 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR LIMESTONE COUNTY... AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE RAIN THAT EARLIER AFFECTED ATHENS HAD SUBSIDED. HOWEVER...ADDITIONAL THUNDERSTORMS ARE DEVELOPING OVER WESTERN LIMESTONE COUNTY AND MAY MOVE TOWARD ATHENS BEFORE 430 PM. THEREFORE...THE FLASH FLOOD WARNING REMAINS IN EFFECT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ATHENS LAT...LON 3501 8723 3479 8723 3457 8686 3486 8677 $$ JE
000 WGUS74 KHUN 112124 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 424 PM CDT FRI MAY 11 2007 ALC083-112133- LIMESTONE AL- 424 PM CDT FRI MAY 11 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM CDT FOR LIMESTONE COUNTY... THE HEAVY RAINFALL THAT AFFECTED LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA EARLIER THIS AFTERNOON HAS ENDED. THERE HAVE BEEN NO REPORTS OF MAJOR FLOODING OR FLASH FLOODING AROUND THE ATHENS AREA...THEREFORE THE FLASH FLOOD WARNING FOR LIMESTONE COUNTY WILL BE ALLOWED TO EXPIRE. LAT...LON 3501 8723 3479 8723 3457 8686 3486 8677 $$ DJN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at May 11, 2:20 PM CDT, 5 minutes earlier.
Area forecast discussion, May 11, 2:20 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 220 PM CDT FRI MAY 11 2007 .MESOSCALE UPDATE... STORMS ACROSS THE HUN CWFA HAVE BEEN VERY TYPICAL PULSE VARIETY STORMS THUS FAR. HAVE SEEN AT LEAST HALF A DOZEN STORMS INDICATE AN ELEVATED CORE OF 60-65DBZ NEAR THE FREEZING LEVEL OF 12KFT...AND ONE OR TWO STORMS HAVE APPROACHED THE 50DBZ CRITERIA NEAR 30-32KFT. HOWEVER...THE STRONGEST STORM EARLIER NEAR HARVEST PRODUCED ONLY DIME SIZED HAIL. THE HIGHEST IMPACT STORM OCCURRED NEAR ATHENS SO FAR WITH WINDS NEAR 55 MPH DAMAGING TREE LIMBS. HOWEVER ITS REFLECTIVITY CHARACTERISTICS WERE NOWHERE NEAR AS IMPRESSIVE AS OTHER STORMS ACROSS THE AREA THAT HAD LESS OF AN IMPACT. IN GENERAL...ELEVATED CORES HAVE DISPLAYED WEAKENING REFLECTIVITY TRENDS OVER THE LAST 30 MINS. BCC/HA && .DISCUSSION... SUMMERTIME WEATHER CONTINUES ACROSS THE TENNESSEE VALLEY...BUT SOME RELIEF IS ON THE WAY. UNFORTUNATELY...THAT RELIEF WILL BE FROM THE HEAT AND NOT SO MUCH FROM THE DRY CONDITIONS. THAT SAID...THERE ARE SOME SCATTERED SHRA/TSRA AGAIN THIS AFTERNOON. THE BIG WINNERS FROM YESTERDAYS RAINFALL SAW AROUND TWO INCHES OF RAIN...BUT MANY WERE LEFT OUT ONCE AGAIN. SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... BULK OF ACTIVITY SHOULD DISSIPATE AFTER SUNSET...LEAVING ANOTHER MUGGY NIGHT WITH THE POTENTIAL FOR PATCHY FOG WHERE IT RAINED. WILL MAKE A LAST-MINUTE DECISION ON WHETHER TO INCLUDE THE FOG MENTION IN THE ZONES BASED ON RAINFALL COVERAGE. WE REPEAT IT ALL AGAIN TOMORROW AS A COLD FRONT AND ASSOCIATED UPPER WAVE SLIDE ACROSS THE SOUTHEAST. SHRA/TSRA WILL AGAIN BE SCATTERED AT BEST THOUGH. UPPER WAVE PASSES DURING THE AFTERNOON SATURDAY AND THE DRIER AIR GETS HERE BY EARLY SUNDAY MORNING...USHERING IN SOME WELCOME RELIEF. EXTENDED (SUNDAY THROUGH NEXT FRIDAY)... SUNDAY MAY STILL BE FAIRLY WARM DUE TO SUNNY SKIES AND A MILD START TO THE DAY. BUT A SHARP COOLDOWN COMES SUNDAY NIGHT AND LASTS FOR ABOUT 36 HOURS...INTENSIFYING A BIT ON MONDAY AS WINDS TURN EASTERLY AND MODELS SHOW WE MAY WEDGE IN BRIEFLY. SOUTHERLY FLOW RETURNS...BRIEFLY...ON TUESDAY AND THAT MAY LEAD TO ANOTHER WARM DAY. THE NEXT COLD FRONT IN A (THANKFULLY) PROGRESSIVE PATTERN SWINGS ACROSS ON WEDNESDAY. HARD TO BELIEVE...BUT MOISTURE RETURN IS A BIT IN QUESTION DUE TO THE PLACEMENT OF THE LOW-LEVEL RIDGE. WILL KEEP JUST THE LOW-END CHANCE POPS WE ARE RUNNING NOW. FOLLOWING THAT FRONTAL PASSAGE...ANOTHER SHOT OF SLIGHTLY COOLER AIR ARRIVES...AND THERE COULD BE YET ANOTHER BRIEF PERIOD OF WEDGING AT THE END OF THE FORECAST PERIOD. REGARDLESS...HIGHS SHOULD RETREAT TO THE 70S AND LOWS TO THE 50S...WHICH IS WELCOME RELIEF AFTER THE RECENT 90 PLUS HEAT. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 65 86 63 84 / 30 30 10 0 SHOALS 64 86 63 84 / 30 30 10 0 CULLMAN 63 84 63 83 / 30 30 10 0 FAYETTEVILLE 64 84 62 82 / 30 30 10 0 ALBERTVILLE 65 86 63 84 / 30 30 10 0 FORT PAYNE 63 86 63 82 / 30 30 10 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JE/23
Hazardous weather outlook, May 11, 1:30 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 130 PM CDT FRI MAY 11 2007 ALZ001>010-016-TNZ076-096-097-121000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 130 PM CDT FRI MAY 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THROUGH TONIGHT... A WEAK STORM SYSTEM WILL BRING ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING...ACROSS THE ENTIRE AREA. WIND GUSTS AROUND 50 MPH...HAIL UP TO THE SIZE OF PENNIES AND LOCALLY HEAVY RAIN WILL BE POSSIBLE IN STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SATURDAY AS A WEAK COLD FRONT MOVES ACROSS THE TENNESSEE VALLEY. SOME THUNDERSTORMS WILL BE CAPABLE OF SMALL HAIL...STRONG WIND GUSTS AND BRIEF HEAVY RAIN. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE TUESDAY NIGHT AND WEDNESDAY AS ANOTHER COLD FRONT APPROACHES THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. SS/JE
In the hours before
Special weather statement, May 11, 1:58 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 158 PM CDT FRI MAY 11 2007 ALZ005-111945- LIMESTONE- 158 PM CDT FRI MAY 11 2007 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL 245 PM CDT... AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATHENS...MOVING SOUTH AT 5 MPH. WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ATHENS. FRENCH MILL. TANNER. BELLE MINA. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 27
Local storm report, May 11, 2:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
204 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL ATHENS 34.80N 86.97W
05/11/2007 E0.25 INCH LIMESTONE AL BROADCAST MEDIA
BROADCAST MEDIA RELAYED REPORT OF PEA SIZE HAIL AND WIND
GUSTS ESTIMATED TO NEAR 50 MPH AT US 31 AND US 72 IN
ATHENS.
&&
DLSpecial weather statement, May 11, 2:10 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 210 PM CDT FRI MAY 11 2007 ALZ010-112000- DE KALB- 210 PM CDT FRI MAY 11 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTEHRN DEKALB COUNTY UNTIL 300 PM CDT... AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLLINSVILLE...OR 12 MILES NORTHWEST OF CENTRE...MOVING SOUTHWEST AT 10 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COLLINSVILLE. KILPATRICK. DAWSON, SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 14
Special weather statement, May 11, 2:10 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE HUNTSVILLE AL 210 PM CDT FRI MAY 11 2007 ALZ010-112000- DE KALB- 210 PM CDT FRI MAY 11 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTEHRN DEKALB COUNTY UNTIL 300 PM CDT... AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLLINSVILLE...OR 12 MILES NORTHWEST OF CENTRE...MOVING SOUTHWEST AT 10 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COLLINSVILLE. KILPATRICK. DAWSON. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 14
Local storm report, May 11, 2:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
220 PM CDT FRI MAY 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG ATHENS 34.80N 86.97W
05/11/2007 LIMESTONE AL BROADCAST MEDIA
RELAYED FROM BROADCAST MEDIA...SPOTTER REPORTS WIND GUSTS
TO AROUND 55 MPH AND TREE LIMBS BLOWN DOWN IN ATHENS.
0210 PM HAIL COLLINSVILLE 34.27N 85.86W
05/11/2007 E0.25 INCH DEKALB AL EMERGENCY MNGR
STATE EMA OFFICIAL REPORTS PEA SIZED HAIL ALONG I-59 IN
COLLINSVILLE.
&&
DLSpecial weather statement, May 11, 2:23 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 223 PM CDT FRI MAY 11 2007 TNZ097-112015- FRANKLIN- 223 PM CDT FRI MAY 11 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHWEST FRANKLIN COUNTY UNTIL 315 PM CDT... AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUNTLAND...MOVING EAST AT 5 MPH. ONE HALF INCH DIAMETER HAIL...FREQUENT CLOUD TO GROUND LIGHTNING... AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HUNTLAND. BEANS CREEK. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 14
Nearby
Flash Flood Warnings in Alabama, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.